MAUDE Adverse Event Report: STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Catalog Number LF1837
Medical Device Problem Code Failure to Seal (4070)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a lap assist vaginal hysterectomy with bilateral salpingo oophorectomy, the surgeon said the ligasure was not sealing as it typically did through the case.End tone and energy delivery was noted; no re-grasp alert occurred.The cleaning of the jaws of the ligasure handpiece was performed frequently, as always.Initially, several good seals were completed successfully, however, by the time the procedure reached the uterine and cervix, the previous seals began to come apart and started bleeding so much that the procedure had to convert to open.It was also reported that a a different device was used and it worked fine according to the surgeon.As reported, the tissue bundle was not thick, as the uterine tissues had been skeletonized.Patient experienced a blood loss of 900 milliliters and will be given a blood transfusion once on the floor of the hospital.Patient hospitalization was extended of one week.Patient had a small bowel obstruction during this time too.The patient is currently healing, though the recovery process has been lengthy.The generator used in the event worked okay with other procedures/ligasures devices.There was no other patient injury or medical intervention reported and the complainant is not aware of any extended procedure time.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The device was not returned to stryker sustainability solutions for evaluation.The submitted medwatch form did not specify the availability of the device for return.As the device was not returned for evaluation, inspection was unable to be performed.The customer did not report lot # or serial # information.Therefore, the device history record (dhr) was unable to be verified.Stryker procedure(s) support(s) that the device was unlikely to have been released from stryker with the reported failure mode.The reported event could be attributed to: - spacer pad damage - ancillary equipment failure - device activated in contact with pooling fluid.- device used on vessels thicker than 7 mm.- grasping on too much tissue or inappropriate tissue types or on staples.- trigger button (activation button) not engaged throughout the entire seal cycle.The instructions for use (ifu) state: - do not place the vessel and/or tissue in the jaw hinge.Place the vessel and/or tissue in the center of the jaws.- do not use this instrument on vessels larger than 7 mm in diameter.- if the instrument shaft is visibly bent, discard and replace the instrument.A bent shaft may prevent the instrument from sealing or cutting properly.- eliminate tension on the tissue when sealing and cutting to ensure proper function.- use caution when grasping, manipulating, sealing, and dividing large tissue bundles.- do not attempt to seal or cut over clips or staples as incomplete seals will be formed.Contact between an active electrode and any metal objects may result in alternate site burns or incomplete seals.- do not activate the ligasure system until the lever has been latched.Activating the system before latching may result in improper sealing and may increase thermal spread to tissue outside of the surgical site.- prior to cutting the seal, inspect the vessel or tissue to ensure proper sealing.- keep the instrument jaws clean.Build-up of eschar may reduce the seal and/or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.- if the generator provides multiple power settings, use the lowest power needed to achieve the intended effect.- do not overfill the jaws of the instrument with tissue, as this may reduce device performance.- use caution during surgical procedures in which patients exhibit certain types of vascular pathology (atherosclerosis, aneurysmal vessels, etc.).For best results, apply the seal to unaffected vasculature.- energy-based devices, such as es pencils or ultrasonic scalpels that are associated with thermal spread, should not be used to transect seals.The reported event will continue to be monitored through post-market surveillance.Should the device become available for return, the investigation will be reopened.

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer Contact
arsalan rizvi
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key24203504
Report Number0001056128-2026-00007
Device Sequence Number5484071
Product Code NUJ
UDI-Device Identifier07613327500844
UDI-Public07613327500844
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue NumberLF1837
Device Lot NumberNOT REPORTED
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/31/2025
Initial Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown